Poisoning caused by an overdose of paradichlorobenzene.
- various toilet bowl deodorizers
- moth repellant
Note: This list may not be all inclusive.
- Gastrointestinal o Abdominal pain o nausea and/or Vomiting o diarrhea
- Respiratory o difficult breathing
- Mouth o burning in mouth
- Skin o yellow skin (jaundice)
- Nervous system o slurred speech o headache o weakness
Call Poison Control Center for appropriate treatment instructions.
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- name of product (as well as the ingredients and strength if known)
- the time it was swallowed
- the amount swallowed
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Bring the poison container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed on the patient:
- Use gastric lavage.
- Administer activated charcoal.
- Treat the symptoms.
Full recovery may take several weeks to months.
by Levon Ter-Markosyan, D.M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.